Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 47, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 2, 2012, 6:57 PM CST for Bedford County, Coffee County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 6:57 PM CST (00:57 UTC)
- Expired
- Mar 2, 2012, 7:30 PM CST
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 72 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:20 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
977
WUUS54 KOHX 030057
SVROHX
TNC003-031-030130-
/O.NEW.KOHX.SV.W.0047.120303T0057Z-120303T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
657 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BEDFORD COUNTY IN MIDDLE TENNESSEE...
NORTHERN COFFEE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 730 PM CST
* AT 654 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
SHELBYVILLE...MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WARTRACE...
NORMANDY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3557 8641 3565 8608 3565 8603 3566 8599
3550 8597 3541 8642
TIME...MOT...LOC 0057Z 264DEG 34KT 3547 8641
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 5:15 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 2, 5:15 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 515 PM CST FRI MAR 2 2012 .UPDATE...CLEARED TOR WATCH 59 FROM 8 NWRN COUNTIES AND ALSO CANCELLED THE FLASH FLOOD WATCH FROM THESE COUNTIES. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CST THIS EVENING FOR TNZ008>011- 027>034-056>066-075-077>080-093>095. WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && JLM
Hazardous weather outlook, Mar 2, 7:26 AM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 726 AM CST FRI MAR 2 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-031000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 726 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS FOR NORTHERN MIDDLE TENNESSEE TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF MIDDLE TENNESSEE TODAY AND TONIGHT. THE BEST OVERALL CHANCE OF SEVERE THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. MAIN THREATS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS...LARGE HAIL...AND STRONG...LONG TRACK TORNADOES...ESPECIALLY ACROSS NORTHERN PORTIONS OF THE MID STATE. A WIND ADVISORY WILL ALSO BE IN EFFECT FOR LOCATIONS GENERALLY ALONG AND WEST OF A CLARKSVILLE...TO CENTERVILLE...TO LAWRENCEBURG LINE FROM THE MID MORNING HOURS TODAY THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Mar 2, 6:26 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
626 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 11 NW MANCHESTER 35.56N 86.23W
03/02/2012 E1.00 INCH COFFEE TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED 6ENE WARTRACE.
&&
JLMLocal storm report, Mar 2, 6:32 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 8 ESE GAINESBORO 36.31N 85.53W
03/02/2012 JACKSON TN 911 CALL CENTER
*** 3 INJ *** EXTENSIVE DAMAGE AND 3 INJURIES IN DODSONS
BRANCH. REPORTED BY 911 CENTER. POSSIBLE TORNADO.
&&
DMASSIELocal storm report, Mar 2, 6:34 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 6 N COOKEVILLE 36.24N 85.51W
03/02/2012 PUTNAM TN EMERGENCY MNGR
OVER 100 TREES DOWN AND PEOPLE TRAPPED NEAR EAST WHITE
HALL ROAD 6 M N OF COOKEVILLE.
&&
TBOUCHERLocal storm report, Mar 2, 6:35 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 8 ESE GAINESBORO 36.31N 85.53W
03/02/2012 JACKSON TN 911 CALL CENTER
*** 3 INJ *** EXTENSIVE DAMAGE AND 3 INJURIES IN DODSONS
BRANCH. REPORTED BY 911 CENTER. POSSIBLE TORNADO.
&&
DMASSIELocal storm report, Mar 2, 6:45 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
645 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 2 W LEWISBURG 35.45N 86.82W
03/02/2012 E1.00 INCH MARSHALL TN AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTS QUARTER SIZE HAIL BETWEEN
LEWISBURG AND INTERSTATE 65.
&&
DMASSIELocal storm report, Mar 2, 6:54 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
654 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 8 SW SHELBYVILLE 35.41N 86.55W
03/02/2012 E1.75 INCH BEDFORD TN AMATEUR RADIO
GOLFBALL HAIL REPORTED BETWEEN THE COMMUNITIES OF
PLEASANT GROVE AND RICHMOND, 8 MILES SOUTHWEST OF
SHELBYVILLE.
&&
DMASSIEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:05 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 25 min |
| Mar 2, 6:08 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee | 37 min |
| Mar 2, 6:15 PM CST | Tornado Warning | OHX | Coffee, Warren | 30 min |
| Mar 2, 6:21 PM CST | Tornado Warning | OHX | Bedford, Giles, Marshall, Maury | 24 min |
| Mar 2, 6:24 PM CST | Tornado Warning | OHX | Giles, Lawrence, Wayne | 18 min |
| Mar 2, 6:36 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren | 24 min |
| Mar 2, 6:36 PM CST | Tornado Warning | OHX | Bedford, Marshall | 24 min |
| Mar 2, 6:41 PM CST | Tornado Warning | OHX | Van Buren, Warren | 34 min |
| Mar 2, 6:56 PM CST | Severe Thunderstorm Warning | OHX | Van Buren, White | 34 min |
| Mar 2, 7:09 PM CST | Tornado Warning | OHX | Van Buren | 21 min |
| Mar 2, 7:15 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 30 min |
| Mar 2, 7:22 PM CST | Tornado Warning | OHX | Cumberland | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.